Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 67, NWS Green Bay, WI

October 17, 2015

NWS Green Bay, WI issued this small craft advisory at Oct 17, 2015, 3:30 AM CDT. It took effect at Oct 17, 2015, 4:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2015, 3:30 AM CDT (08:30 UTC)
In effect from
Oct 17, 2015, 4:00 AM CDT
Expired
Oct 17, 2015, 10:00 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WHUS73 KGRB 170830
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
330 AM CDT SAT OCT 17 2015

...GUSTY NORTHWEST WINDS EXPECTED IN THE VICINITY OF THE NORTHERN
PART OF THE DOOR PENINSULA THIS MORNING...

.COLDER AIR WILL CONTINUE TO FLOW INTO THE AREA TODAY ON NORTHWEST
WINDS. WINDS WILL BE STRONGEST IN THE VICINITY OF THE NORTHERN
PART OF THE DOOR PENINSULA. WINDS SHOULD BEGIN TO DECREASE BY LATE
MORNING. 

LMZ521-541-171500-
/O.NEW.KGRB.SC.Y.0067.151017T0900Z-151017T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
330 AM CDT SAT OCT 17 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING.

* WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THROUGH
  MID-MORNING. A FEW GUSTS TO NEAR 30 KNOTS ARE POSSIBLE.

* WAVES...WAVES OF 5 TO 5 FEET ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 3:07 AM CDT, 23 minutes earlier.

Area forecast discussion, Oct 17, 3:07 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
307 AM CDT SAT OCT 17 2015

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 301 AM CDT SAT OCT 17 2015

STILL CHILLY TODAY...WARMER SUNDAY...THEN TEMPERATURES RETURNING
TO ABOVE NORMAL FOR EARLY NEXT WEEK.

LARGE SCALE FLOW ACRS NOAM IS CURRENTLY CONSOLIDATED INTO A SINGLE
FAIRLY HIGH AMPLITUDE BAND OF WESTERLIES...WITH A TROF IN THE EAST
AND A RIDGE IN THE WEST. THE TREND DURING THE NEXT SEVERAL DAYS
WILL BE FOR THE WESTERLIES TO EVOLVE TOWARD A MORE SPLIT FLOW
REGIME...WITH A PROGRESSIVE LOWER AMPLITUDE NORTHERN STREAM AND A
MORE AMPLIFIED AND MUCH SLOWER MOVING SOUTHERN STREAM. NOT
SURPRISINGLY...THE MODELS ARE STRUGGLING WITH THE DETAILS OF THE
EVOLUTION OF THE PATTERN.

TEMPERATURES WILL START OUT FAIRLY CHILLY...BUT SHOULD WARM BACK
TO ABOVE NORMAL FOR THE START OF THE WORK WEEK. AFTER THAT
POINT TEMPERATURES WILL DEPEND HEAVILY ON THE EXACT POSITION OF A
FRONTAL BOUNDARY NR THE REGION...BUT ARE LIKELY TO BE AOA NORMAL.
NO SIGNIFICANT PRECIPITATION IS EXPECTED THE NEXT FEW DAYS...THEN
PRECIPITATION CHANCES WILL INCREASE. AS WITH TEMPS...WHEN...
WHERE...AND HOW MUCH PCPN FALLS WL DEPEND ON THE POSITION OF THE
FRONT.
&&

.SHORT TERM...TODAY...TONIGHT...AND SUNDAY
ISSUED AT 301 AM CDT SAT OCT 17 2015

A FAIRLY QUIET PERIOD OF WEATHER. WK SHRTWV IN LFQ OF
STRENGTHENING UPR SPEED MAX DIGGING INTO ERN NOAM LNGWV TROF WL
CROSS THE AREA THIS MORNING. THAT COULD LEAD TO SOME FLURRIES
EARLY TDA. LAKE-EFFECT OFF WRN LAKE SUPERIOR HAS BEEN MINIMAL THUS
FAR...BUT COULD STILL SEE SOME DEVELOP AND PUSH INTO VILAS COUNTY.
OTHERWISE...WILL PROBABLY GET SOME DIURNAL SC AGAIN TDA. HIGH
TEMPS FM PREV FCST LOOKED GOOD SO CHGS WERE MINIMAL.

ALTHOUGH THE COLDEST AIR WL BE SHIFTG E OF THE AREA TNGT...THE
SET-UP FOR RADIATIONAL COOLING LOOKS BETTER THAN THE PREV NGT.
WINDS WL BE LIGHTER AS HIGH PRESSURE WL BE CLOSER TO THE AREA.
THERE SHOULD BE FEWER CLDS...THOUGH MIDDLE AND UPPER LEVEL RH IS
PROGGED TO BE HIGH ENOUGH THAT THERE COULD BE SOME PASSING CLOUDS.
LOWERED MIN TEMPS...ESPECIALLY IN THE TYPICAL COLD SPOTS. A
DECISION ON WHETHER OR NOT TO CONTINUE FROST/FREEZE HEADLINES FOR
E-C WI WL BE MADE LATER TODAY AFTER COORDINATING WITH SURROUNDING
OFFICES.

THE HIGH WL SHIFT OFF THE SE SUNDAY. WINDS WL SWING ARND TO THE SW
AND START TO INCREASE DURING THE AFTN. TEMPS WL BE WARMER THAN
TDA...BUT AFTER THE COLD START THEY WON/T BE ABLE TO MAKE IT BACK
TO NORMAL.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
ISSUED AT 301 AM CDT SAT OCT 17 2015

FOR MOST OF THIS WEEK...MODELS HAVE INDICATED A LONGWAVE TROF
WOULD WORK EAST ACROSS THE CONUS AND EVENTUALLY IMPACT NE WI
TOWARD THE MIDDLE OF NEXT WEEK. LATEST TRENDS NOW SHOW SOME OF
THIS ENERGY SETTLING OVER THE SW CONUS AND CLOSING OFF INTO AN UPR
LOW. THIS LEAVES A MODEST SHORTWAVE TROF TO CONT MOVING ALONG THE
NRN TIER OF STATES AND AN ASSOCIATED CDFNT TO GENERATE PCPN OVER
THE GREAT LAKES DURING THE TUE/WED TIME FRAME. IT IS THIS PART OF
THE FCST THAT WL BE FOCUSED UPON DUE TO THE UNCERTAINTY INVOLVED.
TEMPS SHOULD AVERAGE ABOVE NORMAL NEXT WEEK WITH MON LOOKING LIKE
THE WARMEST DAY.

AS THE SFC HI SLIDES TOWARD THE ERN CONUS SUNDAY NGT...THE
PRESSURE GRADIENT WL QUICKLY TIGHTEN BETWEEN THE SFC HI TO THE
EAST AND AN APPROACHING CDFNT ACROSS THE NRN PLAINS. STRONG WAA WL
DEVELOP WITH 8H TEMPS SHOOTING UP TO AROUND +12C BY 12Z MON. AS A
RESULT...MIN TEMPS WL BE MUCH MORE MILD THAN PREVIOUS NGTS. LOOK
FOR READINGS TO ONLY FALL INTO THE LWR TO MID 30S NORTH...MID TO
UPR 30S SOUTH AND NEAR 40 DEGS CLOSE TO LAKE MI.

THE CDFNT IS FST TO SLIDE INTO THE WRN GREAT LAKES REGION BY MON
AFTERNOON...BUT REMAIN NW OF THE FCST AREA. DESPITE THE
CONTINUATION OF STRONG WAA AND AN INCREASE IN MOISTURE TRANSPORT
INTO WI...FCST SOUNDINGS INDICATE THE ATMOSPHERIC COLUMN DOES NOT
COMPLETELY SATURATE. SOME MODELS KEEP NE WI DRY ON MON WHILE
OTHERS STILL ATTEMPT TO SQUEEZE OUR A FEW SHWRS. LATEST THINKING
IS TO MAINTAIN A SMALL POP FOR NRN WI CLOSER TO THE FNT WHERE
SATURATION MAY BE ACHIEVED. PREFER TO DROP THE POPS FOR CNTRL/
E-CNTRL WI AND JUST BRING AN INCREASE IN CLOUDS. ANOTHER FEATURE
TO WATCH ON MON WL BE THE GUSTY S-SW WINDS WHICH COULD GUST
GREATER THAN 30 MPH (CLOSER TO 35 MPH NEAR LAKE MI). MON SHOULD
ALSO BE THE WARMEST DAY OF THE EXTENDED PERIOD WITH MAX TEMPS IN
THE LWR TO MID 60S NORTH/LAKESHORE...65-70 DEG RANGE SOUTH.

THE CDFNT SLOWLY MOVES SE THRU MOST OF THE FCST AREA MON NGT
(EXCEPT E-CNTRL WI)...BUT ANY LIFT OR FORCING APPEARS TO BE WEAK
AND THERE IS NOW A QUESTION AS TO WHETHER THIS FROPA MAY GO THRU
DRY ALTOGETHER. MAY KEEP A SLGT CHC POP IN THE FCST...BUT ANY PCPN
WOULD BE VERY LIGHT. A MILD NGT ON TAP WITH MIN TEMPS IN THE LWR
TO MID 40S NORTH...UPR 40S TO LWR 50S SOUTH.

THE LOCATION OF THIS CDFNT WL BE KEY TO TUE'S FCST AS THE MODELS
DIFFER ON HOW FAR SOUTH THIS BOUNDARY CAN SAG BEFORE PULLING UP
STATIONARY AS IT BECOMES PARALLEL TO THE MEAN FLOW. THE GFS IS
MOST AGGRESSIVE BY TAKING THE FNT INTO EXTREME NRN IL...WHILE THE
GEM AND ECMWF ONLY GET THE FNT INTO SRN WI. FAVOR THE LATTER
SOLUTION HERE DUE TO THE STRENGTH OF THE SE CONUS UPR RDG WHICH
WOULD PREVENT THE BOUNDARY FROM MOVING TOO FAR SOUTH. HOWEVER...
DUE TO A LACK OF MID OR UPR LEVEL SUPPORT...HAVE DECIDED TO YANK
THE POPS FROM THE FCST FOR TUE AS BETTER CONVERGENCE ALONG THE
FRONT WL BE TO OUR SOUTH. MAX TEMPS WL COOL A BIT BEHIND THE FNT
WITH EAST WINDS IN PLAY. LOOK FOR READINGS IN THE UPR 50S TO
AROUND 60 DEGS NORTH...LWR TO MID 60S SOUTH.

THE PROSPECTS FOR PCPN DO APPEAR BETTER TUE NGT INTO WED AS A
SURFACE WAVE RIDES E-NE ALONG THE NEARLY STALLED BOUNDARY AND THE
AFOREMENTIONED SHORTWAVE TROF PUSHES INTO THE GREAT LAKES. TEMPS
DURING THIS PERIOD WL REMAIN SLIGHTLY ABOVE NORMAL WITH MAXES ON
WED IN THE LWR TO MID 50S NORTH...UPR 50S TO LWR 60S SOUTH. PCPN
CHCS BEGIN TO DIMINISH WED NGT AS THE SHORTWAVE TROF PUSHES EAST
AND HELPS TO SHOVE THE FRONTAL BOUNDARY TOWARD THE OHIO RIVER
VALLEY. THU LOOKS TO BE A DRY DAY WITH HI PRES EXTENDING FROM WRN
ONTARIO SWD INTO THE GREAT LAKES. TEMPS WL CONT TO BE A FEW DEGS
ABOVE NORMAL.

A DIGGING UPR TROF OVER THE WRN CONUS WL RESULT IN RISING UPR
HEIGHTS OVER E-CNTRL NOAM (INCLUDING WI)...WHILE THE SFC HI TO
RESIDE FROM ERN ONTARIO SOUTH TO THE ERN GREAT LAKES. WINDS WL
VEER TO THE SOUTH AND THIS SHOULD PROVIDE A BOOST TO TEMPS. LOOK
FOR READINGS ON FRI TO TOP OUT IN THE MID TO UPR 50S NORTH AND
LAKESIDE...UPR 50S TO LWR 60S SOUTH.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 301 AM CDT SAT OCT 17 2015

GENERALLY GOOD FLIGHT CONDITIONS EXPECTED AS HIGH PRESSURE
NEARS THE AREA.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR WIZ022-038>040-
048>050.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......KALLAS
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Oct 17, 3:10 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
310 AM CDT SAT OCT 17 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
310 AM CDT SAT OCT 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDY CONDITIONS ARE FORECAST ON MONDAY. SOUTH WINDS COULD GUST
INTO THE 30 TO 40 MPH RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-181100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
310 AM CDT SAT OCT 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHWEST WINDS IN THE VICINITY OF THE NORTHERN DOOR
PENINSULA WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT
THROUGH MID-MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

INCREASING SOUTH TO SOUTHWEST WINDS WILL LIKELY BRING THE NEED
FOR A SMALL CRAFT ADVISORY OR GALE WARNING SUNDAY NIGHT INTO
MONDAY NIGHT.

SKOWRONSKI/KALLAS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:11 PM CDTFreeze WarningGRBDoor12 hr

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.